This topic contains 8 replies, has 5 voices, and was last updated by  Brittany Foster 1 week, 1 day ago.

  • Author
    Posts
  • #21507
     Brittany Foster 
    Keymaster

    I recently started on a new SSRI called Lexapro about a week and a half ago. I was hoping that this medication would help with some of the mood swings that I have been experiencing lately. With a lot of ins and outs of the hospital, my mood tends to get a little all over the place. I asked my doctor for the help of some medication and was eager to try an SSRI that hopefully worked.

    I have not had good experience with other SSRI medications that I have tried. Whether it was imbalanced hormones, breast pain, nausea, vomiting, dizziness etc. With this medication I am getting worsening GI symptoms that I am already managing on a daily basis. It is hard for me to want to continue taking these medications for my mental health if it is just causing my body more stress.

    Do you have experiences with SSRI medication? Did you have unpleasant side effects? Do these symptoms go away with time or did you have to switch medications?

  • #21509
     Kevin Smith 
    Participant

    Have you ever tried acupuncture for mood/depression? Your practitioner would have to be quite expert to factor in your other conditions so as to achieve a proper balance of effects. I have been using acupuncture for several years for other things, successfully, with a very knowledgable person.

    • #21511
       Brittany Foster 
      Keymaster

      Hi Kevin,
      I have tried it before and I really liked it. I also like the benefits of massage therapy and reflexology. I haven’t been able to go to massage therapy in awhile because of a lot of my stomach surgeries and I’m just unable to lay flat, but reflexology and even reiki I find helps a lot. I need to start looking into more of these types of therapies to manage my stress and anxiety because medications just have not worked well for me. I know for some people medications make a huge difference and sometimes I wish I was one of those people that could have positive effects from them.

    • #21514
       Colleen Steele 
      Keymaster

      My son was given that option once but he declined. He was young and in his mind it sounded a combination of uncomfortable and unlikely to help. However, I have known people who swear by it!

      • #21528
         Brittany Foster 
        Keymaster

        Colleen,
        I totally wish that I was one of those people who had benefits from SSRI medications etc and other anti anxiety medications. It is as if my body just does not respond to it. Even when they give me a little over 1mg of ativan through IV in the hospital I’m like “nope, nothing, not a thing !” LOL probably just my body not taking to it well. The only thing that it DOES do that actually ends up being dangerous for me is slow my respiration rate and make my breathing hard. The same thing with muscle relaxers.

  • #21521
     Jen Cueva 
    Participant

    Hi Brittany, I am so sorry that the education they hoped would help you was causing more issues. I was given Zoloft once and I took nit only for a few days. It upset my stomach as far as nausea and I felt awkward taking it. I discussed it with my doctors and decided it was not worth it and stooped it.

    My hubby is on Lexapro, given to him one of my rough hospitalizations. We are still trying to wean him off. The side effects coming off are horrible and it makes him more anxious. When we researched it as he was being weaned off, we read many horror stories.

    Kevin offers some great natural alternative therapies. I know some of these meds are just not worth it. I am so happy that you were able to contact your doctor and stop the Lexapro.

    • #21529
       Brittany Foster 
      Keymaster

      Jen,
      As soon as I noticed my mood being different than what it usually it I was like “I know this is not right” Sometimes these medications just don’t react well with people and their body. I guess i am one of those people. Like I said though, I wish they helped. I remember getting weaned off of zoloft. I was on that for a little over a year when I was first given oxygen therapy and knew that I needed to get on something to help with the anxiety and depression that I was going through. It gave me strange breast pain and actually really impacted my hormones a lot. When I was getting off of them (because of the pain it was causing and the estrogen surges it created within my body) I felt like my brain was getting zapped by something ! The side effects lasted for a good few weeks but it returned back to my normal when I was off of them.

  • #21552
     Margie Novak 
    Participant

    Brittany I feel bad that medicine did not help you. I have been on Zoloft for more than three years and I think I works. Sometimes I think — how can you tell! I take it every day and what am I noticing.. Now I take Xanax for anxiety and that I can tell. When my breathing is very heavy (or at night when I get anxious with my bi-pap and the darkness) the Xanax really relaxes me. I don’t take it all the time, just when I can feel I cannot sleep from being anxious. I am always afraid to try something else though — you hear those warnings at the end of commercials and I tell myself “just stay the way you are” I don’t need some of those side affects. Taking meds is a big decision. Stay strong and hang in there. margie

    • #21557
       Brittany Foster 
      Keymaster

      Margie,
      Although an SSRI type medication has an effect on me, xanax and ativan and klonopin (all in the same family) have really helped with my medical anxiety before procedures or surgeries or big appointments. It also was a HUGE help when I was first put on BIPAP at night and had a lot of anxiety before going to bed.

You must be logged in to reply to this topic.

Copyright © 2017-2019 All rights reserved.

©2019 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account